MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  DRILL 6MM; GENERAL/MISC INSTRUMENT

DEPUY ORTHOPAEDICS, INC. 1818910  DRILL 6MM; GENERAL/MISC INSTRUMENT
Catalog Number 244726000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a depuy drill bit was used to bust through distal cement.The bit broke off in the patients femur and was realized in the post op films.Surgeon did not want to go back in and retrieve the broken bit.
 
Additional Manufacturer Narrative
The device associated with this reported event was not returned for examination.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL 6MM
Common Device Name
GENERAL/MISC INSTRUMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6794734
Report Number1818910-2017-22765
Device Sequence Number16183801
Product Code HTW
UDI-Device Identifier10603295124818
UDI-Public10603295124818
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number244726000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;